Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 2, NWS Houston/Galveston, TX

February 13, 2005Montgomery County, Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at Feb 13, 2005, 6:38 PM CST for Montgomery County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 13, 2005, 6:38 PM CST (00:38 UTC)
Expired
Feb 13, 2005, 7:30 PM CST
In force
52 min
Issued by
NWS Houston/Galveston, TX
Area
Counties, with a storm outline in the text

County Montgomery County, TX

The radar

The Houston radar (KHGX), 110 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.6 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2005-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2005-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
796 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-59 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KHGX 140038
SVRHGX
TXC339-140130-
/O.NEW.KHGX.SV.W.0002.050214T0038Z-050214T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
638 PM CST SUN FEB 13 2005

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTGOMERY COUNTY IN SOUTHEAST TEXAS

* UNTIL 730 PM CST

* AT 635 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR WILLIS...MOVING
  SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WILLIS...
  CONROE...
  CUT AND SHOOT...
  INTERSTATE 45...
  STATE HIGHWAY 105...

QUARTER SIZED HAIL IS LIKELY WITH THIS STORM.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3053 9562 3030 9561 3026 9528 3036 9524
      3039 9531 3052 9538

$$
2 follow-up statements
000 
WWUS54 KHGX 140052
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
649 PM CST SUN FEB 13 2005

TXC339-140130-
/O.CON.KHGX.SV.W.0002.000000T0000Z-050214T0130Z/
MONTGOMERY-
649 PM CST SUN FEB 13 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR MONTGOMERY COUNTY
UNTIL 730 PM CST...

* AT 645 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR
  WILLIS...MOVING SOUTHEAST AT 20 MPH. HAIL TO THE SIZE OF QUARTERS
  IS LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WILLIS...
  CONROE...
  CUT AND SHOOT...
  INTERSTATE 45...
  STATE HIGHWAY 105...

AT 643 PM...THE CONROE FLIGHT SERVICE STATION RECEIVED A REPORT OF 
QUARTER SIZED HAIL FROM A STORM SPOTTER NEAR WILLIS. 

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3052 9562 3030 9561 3026 9528 3036 9524
      3039 9531 3052 9538

$$
000 
WWUS54 KHGX 140114
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
712 PM CST SUN FEB 13 2005

TXC339-140130-
/O.CON.KHGX.SV.W.0002.000000T0000Z-050214T0130Z/
MONTGOMERY-
712 PM CST SUN FEB 13 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR MONTGOMERY COUNTY
UNTIL 730 PM CST...

* AT 706 PM CST...DOPPLER RADAR INDICATED TWO SEVERE THUNDERSTORMS. 
  ONE STORM WAS LOCATED NEAR WILLIS AND THE OTHER STORM WAS LOCATED
  NEAR CUT AND SHOOT. BOTH STORMS WERE MOVING SOUTHEAST AT 20 MPH.

HAIL TO THE SIZE OF HALF DOLLARS IS LIKELY WITH THESE STORMS.

AT 705 PM...LAW ENFORCEMENT REPORTED PENNY SIZED HAIL IN THE 
NORTHERN PART OF MONTGOMERY COUNTY.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3052 9562 3030 9561 3026 9528 3036 9524
      3039 9531 3052 9538

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 3:01 PM CST, 3 hours 37 minutes earlier.

Area forecast discussion, Feb 13, 3:01 PM CST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
301 PM CST SUN FEB 13 2005

.DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE CURRENTLY FOUND ACROSS THE EXTREME
SOUTHEAST PORTIONS OF SOUTHEAST TEXAS. THESE STORMS ARE OCCURRING
ACROSS LOCATIONS WITH SURFACE TEMPERATURES AND DEW POINTS IN THE
LOWER TO MID 60S. WEAK CU FIELD TO THE WEST OF THIS ACTIVITY
(MOVING FROM THE HILL COUNTRY INTO THE WESTERN PORTIONS OF
SOUTHEAST TEXAS) IS IN A POTENTIALLY MORE UNSTABLE AIRMASS AND MAY
BE ABLE TO PRODUCE ADDITIONAL SHOWERS AND THUNDERSTORMS THROUGH
THE VERY EARLY EVENING HOURS. IF THUNDERSTORMS DO MANAGE TO
DEVELOP...THEY MAY BECOME SEVERE (AGREE WITH SPCS 20Z SWODY1
REASONING). WILL CARRY SOME POPS IN THE FORECAST INTO THE EVENING
HOURS AREAWIDE WITH THE MENTION OF SEVERE. IF NOTHING DEVELOPS
BEFORE 00Z...WELL PROBABLY BE ABLE TO UPDATE OUR FORECAST...
REMOVE THE MENTION OF SEVERE AND ELIMINATE THE RAIN CHANCES.

UPPER LEVEL SUPPORT AND DEEPER MOISTURE LEVELS WILL QUICKLY MOVE
OFF TO THE EAST LATER THIS EVENING WHICH WILL BRING AN END OUR
RAIN CHANCES. SURFACE HIGH PRESSURE THEN BUILDS INTO THE AREA ON
MONDAY BUT QUICKLY MOVES OFF TO THE EAST ON TUESDAY. RETURN FLOW
OFF THE GULF WILL BE LIGHT THROUGH WEDNESDAY WHICH WILL KEEP
MOISTURE LEVELS ON THE LOW SIDE. A COLD FRONT WILL MOVE THROUGH
SOUTHEAST TEXAS ON WEDNESDAY. SOME UPPER LEVEL IMPULSES MAY THEN
TRY TO SKIRT THE AREA THROUGH THE END OF THE WEEK...BUT THEY WILL
BE FIGHTING WEAK RIDGING ALOFT OVER THE AREA. PLAN ON GOING WITH
20% TO 30% POPS FROM WEDNESDAY NIGHT ON INTO THE WEEKEND...WITH
THE HIGHER CHANCES IN OUR NORTHERN COUNTIES WHICH WILL BE CLOSEST
TO THE UPPER LEVEL DISTURBANCES.

FOR TEMPERATURES...WELL HAVE 70S FOR HIGHS BOTH MONDAY AND
TUESDAY. WEDNESDAYS COLD FRONT WILL DROP TEMPERATURES FOR BOTH
THAT DAY AND THURSDAY. READINGS WILL THEN GO UP AGAIN AT THE END
OF THE WEEK AND THE START OF NEXT WEEKEND. 42
&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      51  78  51  78  53 /  30   0   0   0   0
HOUSTON (IAH)              54  78  53  78  57 /  30   0   0   0   0
GALVESTON (GLS)            60  72  59  72  61 /  30   0   0   0   0
&&

.HGX WATCHES/WARNINGS/ADVISORIES...
.TX...NONE.
.GM...SMALL CRAFT ADVISORY 20-60 NM WATERS.
      SMALL CRAFT EXERCISE CAUTION 00-20 NM WATERS.
&&
Hazardous weather outlook, Feb 13, 7:16 AM CST, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED TYPO
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
716 AM CST SUN FEB 13 2005

TXZ163-164-176>179-195>200-210>214-226-227-235>238-141300-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY-
POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON-
716 AM CST SUN FEB 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS.

...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...

.DAY ONE...TODAY AND TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS OCCURRING EARLY THIS
MORNING WILL LIKELY BECOME MORE NUMEROUS...ESPECIALLY ACROSS THE
EASTERN HALF OF SOUTHEAST TEXAS TODAY AS AN UPPER LEVEL TROUGH
APPROACHES AND MOVES ACROSS SOUTHEAST TEXAS DURING THE AFTERNOON
HOURS. AS THIS FEATURE APPROACHES THIS MORNING...THE ATMOSPHERE
WILL BECOME INCREASINGLY UNSTABLE. THIS INSTABILITY COUPLED WITH
LOW-LEVEL WIND SHEAR...WILL CREATE THE POSSIBILITY OF SEVERE
THUNDERSTORMS. LARGE HAIL...STRONG WIND GUSTS...AND ISOLATED
TORNADOES ARE ALL POTENTIAL THREATS. THE SEVERE WEATHER THREAT
SHOULD END FROM WEST TO EAST THIS AFTERNOON AND EVENING AS
SHOWERS AND THUNDERSTORMS MOVE EAST OF SOUTHEAST TEXAS. ISOLATED
RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE WHERE
TRAINING OF SHOWERS AND THUNDERSTORMS OCCURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT....
SPOTTER ACTIVATION IS POSSIBLE TODAY.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 7:08 PM CSTSevere Thunderstorm WarningHGXSan Jacinto52 min
Feb 13, 7:33 PM CSTSevere Thunderstorm WarningHGXMontgomery43 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.